MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-013
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a patient presented with grade 4+ degenerative mitral regurgitation (mr), flailed leaflets and a dilated left atrium for a mitraclip procedure.One mitraclip was implanted.A second mitraclip (cds0705-xtw, (b)(6)) advanced.While grasping, the operator noted that the anterior gripper was not dropping down.The clip was inverted and retracted back to left atrium.Per imaging, the gripper was stuck on the clip arm and was unable to raise.The device was removed from the anatomy without further issues noted.While testing the complaint device post-procedure, the gripper was stuck on the clip arm and unable to move.The clip had been replaced with another device to complete the procedure.Two additional mitraclips were implanted.The final mr grade was 2.The patient remained hospitalized for 4 weeks.On (b)(6) 2025 the patient presented with shortness of breath.It was discovered the mr grade increased to 4 and an 11.5mm atrial septal defect (asd) developed from the transseptal puncture and crossing of the mitraclip steerable guide catheter.Transthoracic echocardiogram (tte) and angiography were used during the procedure.A 12mm amplatzer vascular plug ii was selected for implant in between two mitraclips.It was determined that the size of the plug was not secure and did not reduce mr.Attempts were made to implant an 18mm amplatzer vascular plug ii and a 22mm amplatzer vascular plug ii, however both of these sizes were also determined to be unsuitable for placement.A 13mm amplatzer septal occluder was implanted, however the mr did not improve.The patient status was hospitalization.
 
Additional Manufacturer Narrative
There is no allegation of malfunction against the amplatzer septal occluder.However, the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.A returned device assessment could not be performed as the device was not returned for analysis.Based on the available information, the occluder was used to treat atrial septal defect and there are no related device malfunction or patient effect to the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Correction: upon review, the 9-asd-013 should not have been submitted as a medical device report (mdr) as the event did not indicate a malfunction caused a serious event.Codes removed: health effect-clinical code: 4451 mitral valve insufficiency/ regurgitation.Health effect- impact code: 4607 hospitalization or prolonged hospitalization; 4641 unexpected medical intervention.Medical device problem code: 2993 adverse event without identified device or use problem.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22320571
Report Number2135147-2025-03386
Device Sequence Number21079763
Product Code MLV
UDI-Device Identifier00811806010106
UDI-Public(01)00811806010106(17)280131(10)8902503
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Device Lot Number8902503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F MPA CORDIS GUIDING CATHETER.; 8F MPA CORDIS GUIDING CATHETER.; MITRACLIP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown